It is currently Wed Aug 16, 2017 9:29 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 7 posts ] 
Author Message
PostPosted: Sat Jul 04, 2009 2:22 pm 
Offline
Average Poster
Average Poster

Joined: Tue Jun 16, 2009 1:20 am
Posts: 11
I posted awhile ago under, "Can Sub decrease adrenal/pituitary function? Lower cortisol?", where I discussed my issues with low testosterone and low cortisol. I didn't get much of a response to that post so I thought I'd try again with a new thread. Although I must say that Dr. Junig was kind enough to send me three or four articles about this subject. They were very informative and very helpful. Thank you.

As I stated earlier, that post was about my issues with my adrenal function and with my libido. And as a side note, I feel it's important to point out that I've been dealing with problems with my endocrine system pretty much all my life: I've been suffering from chronic migraines for thirty years now (that's how my narcotic addiction occurred, I was prescribed fentanyl patches for pain control), I had a partial hysterectomy due a large fibroid tumor, my ovaries were removed because of a large benign tumor, I have low thyroid, I've had ongoing problems with hypoglycemia and my weight, (I had gastric bypass surgery three years ago and lost 125 lbs.), and now, I'm experiencing difficulties with my libido and with my cortisol production.

I know many of my health problems are nutritional; gastric bypass surgery entails bypassing the top one-third of the small intestine and that creates malabsorption. Not absorbing all of what you eat is great if you need to lose weight but not so great if you need nutrition. I'm also sure that many of my symptoms are side effects of my many medications (I'm on twelve medications).

But as far as my endocrine struggles go, it's sort of a "chicken or the egg" thing. What comes first, the chicken or the egg, you know? So I don't know if my current struggles are 1) a pre existing thing and are aggravated by narcotics, or 2) pre existing and not aggravated by narcotics, or 3) entirely created by narcotics. I suspect it's number one.

Currently I'm on estrogen, progesterone, thyroid, hydrocortisone, and recently I began using a testosterone cream.

Most of these medications are bio identical; they are made from soy (I believe) and they act within your system the same as if they were your own hormones.

All of my hormone supplements, except the testosterone, I get from my local pharmacy. I get the testosterone from a compounding pharmacy in my city. Compounding pharmacies, for those of you not familiar with this, are pharmacies where they make some of the medications right there in the pharmacy. It's possible to get estrogen and progesterone from a compounding pharmacy and it may be possible to get thyroid and hydrocortisone as well, though I'm not sure of that. The only reason I don't get my other hormone supplements from a compounding pharmacy is because of money. My insurance won't cover the others and I can't afford to pay cash.

As I said, I was recently prescribed a bio identical testosterone cream, and MY MOJO IS BACK! Halleluja! I may be 42 years old and "over the hill" but I'm not dead yet. I would like to enjoy some things in life.

Any discussion about bio identical hormones, narcotic-related endocrine issues, etc. would be wonderful for me and greatly appreciated. I could use the help and maybe I could help others here.

Thanks so much and, again, thank you Dr. Junig for emailing me those articles and for your dedication to the issue of addiction.

Calliope


Top
 Profile  
 
 Post subject: Haha
PostPosted: Thu Jul 09, 2009 5:21 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Wed Jul 08, 2009 1:40 pm
Posts: 6
Yeah I found your post funny, and as a 20-something male I probably don't have any insight into the female libido, but as a male I've found that for the first six months of Sub I had a decreased sex drive, but it was still much stronger than it was being strung out on heroin. After about six or seven months though I've had no problems getting down in the sack (mind the pun), and I've even been on Paxil for the same year or so of Sub. I hope I never lose my oh-so-manly sex drive like I did on dope, but as of now I'm fine.

Yeah, um, just thought I'd give the internet a report on my sex life --

_________________
---
'cause baby, I'm an anarchist and you're a spineless liberal


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jul 09, 2009 8:52 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 13, 2009 2:11 am
Posts: 427
Location: Fishers, Indiana
I have heard some complain of reduced sex drive while on Sub but as Scape wrote I haven't had a single problem with it yet. I could also tell a HUGE difference between when I was using and even when I first started Suboxone. I recently started taking Zyban (bupropion) to help me quit smoking and let's just say there hasn't been anything close to a problem in that area of my life lately :) well perhaps some exhaustion rofl

I think I've read Dr. Junig write somewhere about how bupropion is sometimes prescribed to people on SSRIs who experience sexual dysfunction to help things functioning normally again, I could be wrong though but I wonder if the same approach might help those having problems with Sub. Also have heard about testosterone supplements helping either way I hope anyone having problems in that department will talk to their doc and figure out a solution it really does seem to have a big impact on relationships and happiness at least in my experience.

_________________
"If you're going through hell, ....keep going!"
-Winston Churchill


Top
 Profile  
 
Our Sponsors
PostPosted: Thu Nov 26, 2009 10:48 pm 
I've been on Suboxone for almost 3 months, now on 8mg's a day. I love it, basically solved my addiction problems, except since i've started taking it i've had maybe 2 sexual experiences. In 3 months. And I'm a 27 year old man. Bad, I know. This stuff just makes me lose all interest in sex. My doctor prescribed Wellbutrin XL 150mg about 10 days ago but so far no luck but he said we can take that higher. Does anybody know, can men take testosterone creams to boost the sex drive? At my age it's kind of a very important issue. :?:


Top
  
 
 Post subject:
PostPosted: Fri Nov 27, 2009 11:53 am 
Offline
Average Poster
Average Poster

Joined: Thu Nov 19, 2009 12:27 am
Posts: 8
Interesting discussion. I have experienced a somewhat lack of libido while on higher doses of Suboxone >16mg but once I got below 4 mg I had no issues. As many others, I had zero libido while in active addiction and could not get things going while on most of the SSRI's.


Top
 Profile  
 
 Post subject:
PostPosted: Sat Nov 28, 2009 8:45 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Sun Aug 16, 2009 6:31 pm
Posts: 7
Calliope,

You have starteds a very interesting topic. Guys & gals BOTH having the same problem.

Of course, we ALL need a solution. I will be discussing w/ my Dr. next visit! I have only been on Suboxone for 4 months,

the HOT FLASHES seem to be getting MUCH worse rather than better. Does anyone know for certain if a lower dose

woiuld decrease THAT side affect, lol? I don't mind sweating a bit, but my hair drenched w/ VERY OBVIOUS beads of sweat

running down my face simply while trying to engage in a conversation w/ someone is really becoming a hassle. My Dr.

said "perhaps i wasn't taking ENOUGH suboxone, and the sweating was from withdrawal." I have NO cravings! MY ONLY

thought is that they ARE the enemy, I HATE them, All.....and that stuff is like poison to me! I never, EVER want to forget

how PITIFUL of a situation I was in; personally on my induction date. I went from 4mg to 8mg....increments up TO 28 mg.

per day with my Dr. trying to find a comfortable dose. I'm now fairly sure that dose for me is 6-8 mg. per day. (I cannot

WAIT to tell my Dr.!)

Feedback?

_________________
"And my heart bled within me; for you can only be free when even the desire of seeking freedom becomes a harness to you, and when you cease to speak of freedom as a goal & fulfilment."
from "The Prophet" by Kahlil Gibran


Top
 Profile  
 
 Post subject:
PostPosted: Tue Dec 01, 2009 4:02 am 
Offline
Average Poster
Average Poster

Joined: Tue Dec 01, 2009 12:29 am
Posts: 27
I am certain of subs effect on my libido.

In fact, days I run out ( having to buy mine on the black market almost 2 years) I get incredibly increased libido.

The difference seems to me, between classic opiates' effect on my libido and Buprenorphine's is, with classic illicit opiates, my sex drive is almost nonexistent. With Subs, I can always sort of find the spark and "fan the flames" if i really want/need to.

In fact, I've found at times Buprenorphine increases my emotional arousal, while my physical arousal is seemingly still dormant, it's weird. I'll get affectionate, but not feel an inceased desire to go "all the way". :)


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 7 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group